MAUDE Adverse Event Report: REVERSE MEDICAL MICRO VASCULAR PLUG; DEVICE, EMBOLIZATION, VASCULAR

REVERSE MEDICAL MICRO VASCULAR PLUG; DEVICE, EMBOLIZATION, VASCULAR
Model Number MVP-5Q
Medical Device Problem Codes Unintended Ejection (1234); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The microvascular plug has not been returned for evaluation; therefore, product analysis cannot be performed.The device was not returned; therefore, the reported event could not be confirmed.The cause of the event cannot be conclusively determined from the provided information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that micro vascular plug prematurely detached in the catheter.It was reported that the physician began to advance the mvp plug through a 4 french catheter.There was a bit of resistance, so the physician flushed the catheter.The plug then began to advance through the catheter as usual.Then the plug detached in the catheter system.The torque was not on the wire when it prematurely detached.Another device was used and procedure completed.There were not any patient symptoms or complications associated with this event.No patient injury was reported.
 
Additional Manufacturer Narrative
D10: device available for evaluation: additional information.G4.Date mfr rec: additional information.H2: type of follow up: device evaluation.H3: device evaluated by manufacturer: additional information.H6: codes updated the device was returned for evaluation and the clinical observation was confirmed.As received, the micro vascular plug (mvp) device was returned with the plug detached from the pushwire.No bends or kinks were found with the mvp pushwire.It appears the device detached at the detach zone.No damages or irregularities were found with the plug proximal marker band.The proximal end of the proximal marker band was found to be clear of obstruction.Visual inspection of the threaded insert revealed no irregularities.The plug was examined and found to be fully opened.No damages were found with the plug.The plug was re-attached to the distal end of the pushwire.The distal threaded section of the pushwire was completely covered by the plug.All coils with gaps were engaged within the threaded insert.While securing the plug, a torquer was attached to the proximal end of the pushwire.The plug was successfully detached from the pushwire with ~4 rotations of the torquer/pushwire.No other anomalies were observed.We were unable to determine the cause of plug detachment during the procedure.It is likely the lack of continuous flush caused resistance/difficulty delivering the mvp device contributed to the premature detachment issue.It is likely that the mvp device and/or catheter were rotated during delivery or removal subsequently causing the device to detach from the pushwire.No defect was found with the returned mvp device that would have contributed to the premature detachment issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MICRO VASCULAR PLUG
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
REVERSE MEDICAL
13700 alton parkway, ste. 167
irvine CA 92618
MDR Report Key8836942
Report Number3007170829-2019-00006
Device Sequence Number2755619
Product Code KRD
UDI-Device Identifier00847536004351
UDI-Public00847536004351
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2020
Device Model NumberMVP-5Q
Device Lot NumberA753873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR